Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 235, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 4, 2012, 8:38 PM EDT for Darke County, Mercer County, Ohio. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 8:38 PM EDT (00:38 UTC)
- Expired
- Aug 4, 2012, 9:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Darke County, OH, Mercer County, OH
The radar
The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:05 PM EDT | TSTM WND DMG | Chattanooga, OH | TWO BARNS DESTROYED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 7:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3062 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260
WUUS51 KILN 050038
SVRILN
OHC037-107-050145-
/O.NEW.KILN.SV.W.0235.120805T0038Z-120805T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
838 PM EDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DARKE COUNTY IN WEST CENTRAL OHIO...
MERCER COUNTY IN WEST CENTRAL OHIO...
* UNTIL 945 PM EDT.
* AT 836 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF CHATTANOOGA TO 17 MILES WEST OF UNION CITY...MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORT RECOVERY...
UNION CITY...
ROCKFORD...
COLDWATER...
ANSONIA...
ST. HENRY...
CELINA...
VERSAILLES...
IN ADDITION...CHATTANOOGA...WABASH...SHARPEYE...NORTH DAYTON...SHARPS
CROSSING...COSMOS...ROSE HILL AND TAMA ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EAST CENTRAL INDIANA AND WEST CENTRAL OHIO.
&&
LAT...LON 4073 8446 4036 8446 4036 8443 4021 8444
4008 8481 4073 8481
TIME...MOT...LOC 0038Z 238DEG 38KT 4073 8489 4012 8507
$$
HATZOS4 follow-up statements
967
WWUS51 KILN 050051
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
851 PM EDT SAT AUG 4 2012
OHC037-107-050145-
/O.CON.KILN.SV.W.0235.000000T0000Z-120805T0145Z/
DARKE OH-MERCER OH-
851 PM EDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR MERCER AND NORTHERN DARKE COUNTIES...
AT 848 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKFORD
TO 6 MILES WEST OF UNION CITY...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
UNION CITY...COLDWATER...ST. HENRY...CELINA...ANSONIA AND VERSAILLES.
IN ADDITION...NORTH DAYTON...SHARPEYE...COSMOS...TAMA...SHARPS
CROSSING...ROSE HILL...MENDON AND BURKETTSVILLE ARE NEAR THE PATH OF
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4073 8446 4036 8446 4036 8443 4021 8444
4008 8481 4073 8481
TIME...MOT...LOC 0052Z 243DEG 45KT 4070 8464 4019 8485
$$
HATZOS081
WWUS51 KILN 050111
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 PM EDT SAT AUG 4 2012
OHC037-107-050145-
/O.CON.KILN.SV.W.0235.000000T0000Z-120805T0145Z/
DARKE OH-MERCER OH-
911 PM EDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR MERCER AND NORTHERN DARKE COUNTIES...
AT 910 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MENDON TO
ROSSBURG...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
VERSAILLES.
IN ADDITION...CARTHAGENA...STATE ROUTE 47 AT US ROUTE 127...DARKE
COUNTY AIRPORT...NORTH STAR...BROCK...CHICKASAW...MARIA STEIN AND
OSGOOD ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4073 8446 4036 8446 4035 8443 4021 8444
4008 8481 4057 8481 4073 8473
TIME...MOT...LOC 0111Z 243DEG 45KT 4069 8445 4026 8465
$$
HATZOS931
WWUS51 KILN 050132
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 PM EDT SAT AUG 4 2012
OHC037-107-050145-
/O.CON.KILN.SV.W.0235.000000T0000Z-120805T0145Z/
DARKE OH-MERCER OH-
932 PM EDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN MERCER AND NORTHERN DARKE COUNTIES...
AT 928 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF MENDON TO WILLOWDELL...MOVING NORTHEAST AT 45 MPH.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN MERCER AND
NORTHERN DARKE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4056 8466 4073 8446 4036 8446 4035 8443
4021 8444 4011 8472
TIME...MOT...LOC 0131Z 243DEG 45KT 4080 8415 4037 8436
$$007
WWUS51 KILN 050140
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
940 PM EDT SAT AUG 4 2012
OHC037-107-050150-
/O.EXP.KILN.SV.W.0235.000000T0000Z-120805T0145Z/
DARKE OH-MERCER OH-
940 PM EDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER AND NORTHERN
DARKE COUNTIES WILL EXPIRE AT 945 PM EDT...
THE THUNDERSTORMS ARE MOVING OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4056 8466 4073 8446 4036 8446 4035 8443
4021 8444 4011 8472
TIME...MOT...LOC 0140Z 243DEG 45KT 4085 8401 4042 8423
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:48 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 4, 7:48 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT SAT AUG 4 2012
.SYNOPSIS...
THUNDERSTORMS WILL DEVELOP TONIGHT IN A VERY MOIST SOUTHERLY FLOW
AHEAD OF A VIGOROUS COLD FRONT. THE THUNDERSTORMS WILL CONTINUE ON
SUNDAY AS THE FRONT CROSSES THE GREAT LAKES AND OHIO VALLEY. HIGH
PRESSURE AND A COOLER AND DRIER AIRMASS WILL ARRIVE FOR MONDAY AND
TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BROKEN LINE OF CONVECTION HAS DEVELOPED THIS AFTERNOON IN A MOIST
SOUTHERLY FLOW WELL AHEAD OF A COLD FRONT LOCATED IN WESTERN
ILLINOIS. SOME OF THIS ACTIVITY SHOULD CLIP OUR NW
COUNTIES...WHILE ADDITIONAL SCATTERED TO ISOLATED THUNDERSTORMS
DEVELOP INTO THIS EVENING.
WITH HEAT INDICES NEAR 100...KEPT HEAT ADVISORY IN EFFECT UNTIL 8
PM.
THE BIGGER EVENT WILL START LATER TONIGHT AS FORCING INCREASES
AHEAD OF THE APPROACHING COLD FRONT. RAISED POPS TO CATEGORICAL AS
THIS EVENT IS NEARLY CERTAIN TO OCCUR. THOUGH IT WILL BE AN
UNFAVORABLE TIME OF DAY...SOME THUNDERSTORMS COULD BECOME SEVERE
DUE TO STRONGER THAN AVERAGE WIND FIELDS AND PERSISTENT
INSTABILITY FED BY A MOIST LOW LEVEL JET.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THUNDERSTORMS WILL CONTINUE ON SUNDAY AS THE COLD FRONT TRAVELS
THROUGH. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE WITH
WET MICROBURSTS POSSIBLE IN THE HIGH MOISTURE REGIME.
THUNDERSTORMS WILL MOVE EAST SUNDAY NIGHT WITH THE FRONT.
HIGH TEMPERATURES WILL BE LIMITED TO THE 80S BY PRECIPITATION AND
CLOUD COVER.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
IN NORTHWEST FLOW PATTERN...SURFACE HIGH PRESSURE TO BUILD INTO THE
REGION IN WAKE OF COLD FRONT MONDAY...PROVIDING DRY WEATHER AND
COOLER TEMPERATURES. EXPECT TEMPERATURES TO BE NEAR SEASONABLE
VALUES DURING THE DAY.
THE HIGH PRESSURE AREA WILL REMAIN IN CONTROL OF OUR WEATHER INTO
MID WEEK...WITH TEMPERATURES MODERATING TO ABOVE NORMAL VALUES.
NUMERICAL MODELS GENERALLY SIMILAR WITH UPPER LEVEL RIDGE PERSISTING
OVER THE WEST AND ENERGY DROPPING SE FROM S CNTRL CANADA CARVING OUT
A TROF OVER THE GREAT LAKE BY LATE WEEK. WILL INTRODUCE CHC POPS FOR
SHOWERS AND THUNDERSTORMS THURSDAY AHD OF APPROACHING SFC WAVE WITH
THE BEST THREAT LOOKING TO BE ON FRIDAY WHEN FROPA IS EXPECTED TO
PASS THRU THE OHIO VALLEY.
IN CONTD NW FLOW...SFC HIGH PRESSURE TO NOSE INTO OHIO VALLEY NEXT
WEEKEND PROVIDING DRY WEATHER AND COOLER MORE SEASONABLE
TEMPERATURES.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THIS WILL BE A BUSY PERIOD FOR THE TAFS AS SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THE FIRST 18
HOURS OF THE FORECAST PERIOD. THE HIGHEST CHANCES WILL PROBABLY
COME TOMORROW MORNING AS AN INCREASING FEED OF MOISTURE MOVES INTO
THE REGION FROM THE SOUTHWEST. HOWEVER...STRENGTHENING STORMS OVER
INDIANA WILL ALSO POSE A RISK FOR THE DAYTON AND COLUMBUS TAF
SITES LATE THIS EVENING AND EARLY IN THE OVERNIGHT PERIOD. AS WITH
ANY THUNDERSTORMS...IFR/LIFR CONDITIONS WILL BE POSSIBLE.
A COLD FRONT WILL CLEAR THROUGH THE REGION ON SUNDAY
AFTERNOON...BRINGING AN END TO THE THREAT OF PRECIPITATION AND
DIMINISHED AVIATION CONDITIONS. WINDS WILL SHIFT TO THE NORTHWEST
BEHIND THE FRONT.
.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
042>044-051>053-060>062-070>072-077>079.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>098.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOSHazardous weather outlook, Aug 4, 11:02 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1102 AM EDT SAT AUG 4 2012 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-051515- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT-BROWN- 1102 AM EDT SAT AUG 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. FOR TONIGHT...A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED LARGE HAIL IS POSSIBLE. THERE WILL BE AN ELEVATED RISK FOR VERY HEAVY RAIN...WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE FRONT PUSHES THROUGH THE AREA...A CONTINUED THREAT FOR DAMAGING WINDS...HAIL AND HEAVY RAIN EXISTS THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SUNDAY. KYZ099-100-OHZ045-046-054>056-063>065-073-074-080>082-088-051515- MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 1102 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES IN THE UPPER 80S TO AROUND 90 AND DEWPOINTS IN THE LOWER 70S WILL RESULT IN HEAT INDICES IN THE MID AND UPPER 90S THIS AFTERNOON INTO EARLY THIS EVENING. FOR TONIGHT...A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED LARGE HAIL IS POSSIBLE. THERE WILL BE AN ELEVATED RISK FOR VERY HEAVY RAIN...WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE FRONT PUSHES THROUGH THE AREA...A CONTINUED THREAT FOR DAMAGING WINDS...HAIL AND HEAVY RAIN EXISTS THROUGH EARLY SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SUNDAY.
In the hours before
Special weather statement, Aug 4, 6:05 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT SAT AUG 4 2012
OHZ034-035-042230-
AUGLAIZE OH-MERCER OH-
605 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER AND
NORTHWESTERN AUGLAIZE COUNTIES THROUGH 630 PM EDT...
AT 602 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CELINA...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ST. MARYS...BULKHEAD...NEPTUNE...MENDON AND KOSSUTH.
LAT...LON 4073 8445 4069 8445 4069 8423 4068 8422
4066 8422 4050 8441 4049 8455 4059 8465
4069 8465 4074 8458 4073 8446
HATZOSSpecial weather statement, Aug 4, 6:25 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
625 PM EDT SAT AUG 4 2012
OHZ051>053-061-062-042300-
CHAMPAIGN OH-CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-
625 PM EDT SAT AUG 4 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MONTGOMERY...EASTERN MIAMI...NORTHWESTERN GREENE...WESTERN CLARK AND
SOUTHWESTERN CHAMPAIGN COUNTIES THROUGH 700 PM EDT...
AT 623 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM DAYTON TO PIQUA...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BEAVERCREEK...HUBER
HEIGHTS...WRIGHT-PATTERSON AFB...FAIRBORN...NEW CARLISLE...YELLOW
SPRINGS...ENON AND ST. PARIS.
ALSO...GRAYSON...CASSTOWN...BRANDT...FLETCHER...BROWN...HAVEN VIEW...
PARK LAYNE AND MEDWAY ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
LAT...LON 4017 8379 3978 8382 3968 8421 4012 8422
4019 8411
HATZOSSpecial weather statement, Aug 4, 6:36 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT SAT AUG 4 2012
OHZ026-035-043-044-052-042315-
AUGLAIZE OH-CHAMPAIGN OH-HARDIN OH-LOGAN OH-SHELBY OH-
636 PM EDT SAT AUG 4 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...WESTERN
LOGAN...WESTERN HARDIN...NORTHWESTERN CHAMPAIGN AND EASTERN AUGLAIZE
COUNTIES THROUGH 715 PM EDT...
AT 632 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BUCKLAND TO PIQUA...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANNA...BOTKINS...
WAPAKONETA...CRIDERSVILLE...JACKSON CENTER...WAYNESFIELD...DE
GRAFF...LAKEVIEW...RUSSELLS POINT...WEST LIBERTY...BELLEFONTAINE AND
BELLE CENTER.
ALSO...SWANDERS...FRYBURG...BALLOU...PLATTSVILLE...PORT JEFFERSON...
MONTRA...PEMBERTON AND ST. JOHNS ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
LAT...LON 4082 8377 4075 8370 4033 8368 4017 8379
4020 8424 4069 8435 4069 8423 4066 8422
4066 8411 4065 8410 4065 8389 4082 8389
HATZOSSpecial weather statement, Aug 4, 7:10 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT SAT AUG 4 2012
OHZ052-053-062-042345-
CHAMPAIGN OH-CLARK OH-GREENE OH-
710 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENE...CLARK AND
SOUTHERN CHAMPAIGN COUNTIES THROUGH 745 PM EDT...
AT 703 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SNYDERVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SOUTH CHARLESTON AND
MECHANICSBURG.
ALSO...TREMONT CITY...SELMA...BUCK CREEK STATE PARK...HARMONY...NEW
MOOREFIELD...LISBON...POWHATTAN AND PLATTSBURG ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4001 8351 3977 8359 3977 8376 3975 8380
3976 8393 3975 8409 3984 8408 3984 8405
4004 8403 4016 8350Special weather statement, Aug 4, 7:17 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
717 PM EDT SAT AUG 4 2012
OHZ026-035-042345-
AUGLAIZE OH-HARDIN OH-
717 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT HARDIN AND EASTERN AUGLAIZE
COUNTIES THROUGH 745 PM EDT...
AT 715 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WAYNESFIELD...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ALGER...ADA...KENTON...
FOREST AND DUNKIRK.
ALSO...ROUNDHEAD...JUMBO...WALTON...SILVER CREEK...MCGUFFEY...
HUNTERSVILLE...PFEIFFER AND HEPBURN ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
4061 8342 4052 8367 4054 8396 4060 8406
4065 8403 4065 8389 4082 8389 4082 8388
4082 8350
HATZOSSpecial weather statement, Aug 4, 7:27 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
727 PM EDT SAT AUG 4 2012
OHZ044-045-052-050000-
CHAMPAIGN OH-LOGAN OH-UNION OH-
727 PM EDT SAT AUG 4 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...EASTERN LOGAN
AND NORTHEASTERN CHAMPAIGN COUNTIES THROUGH 800 PM EDT...
AT 724 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BELLE CENTER TO URBANA...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG...WEST
MANSFIELD...RICHWOOD AND MARYSVILLE.
ALSO...ZANESFIELD...VALLEY HI...PICKRELLTOWN...MINGO...CABLE...NEW
JERUSALEM...RUSHSYLVANIA AND BIG SPRINGS ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
LAT...LON 4051 8354 4050 8352 4050 8342 4051 8338
4051 8325 4050 8324 4028 8325 4019 8331
4014 8349 4009 8380 4052 8382
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:01 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 59 min |
| Aug 4, 9:31 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 59 min |
| Aug 5, 12:00 AM EDT | Special Weather Statement | ILN | Delaware | 30 min |
| Aug 5, 6:29 AM EDT | Special Weather Statement | ILN | Hardin | 46 min |
| Aug 5, 6:37 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 42 min |
| Aug 5, 6:40 AM EDT | Areal Flood Advisory | ILN | Darke, Shelby | 2 hr |
| Aug 5, 7:13 AM EDT | Special Weather Statement | ILN | Butler, Montgomery, Preble | 32 min |
| Aug 5, 7:15 AM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| Aug 5, 7:17 AM EDT | Special Weather Statement | ILN | Logan | 43 min |
| Aug 5, 7:55 AM EDT | Areal Flood Advisory | ILN | Hardin, Logan | 3 hr |
| Aug 5, 8:05 AM EDT | Special Weather Statement | ILN | Hardin | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.